Medication reaction

Well I waited until 2pm and finally took the codeine on February 20th. I believe I had a total of two codeine pills over a 6 hour period that day, and I was bedridden the whole time.

Yesterday I didn’t make it out of bed except to prepare small meals, which I took back to bed with me and ate. I took one codeine pill yesterday early afternoon.

When my man got home from work, I got out of bed and prepared a nice hot meal for myself while hanging out with him in the kitchen while he did dishes. I baked some salmon and made instant potatoes and boiled up some frozen corn.

By the time my meal was ready, I was nearly too wiped out to eat it! I shuffled to the couch and we watched TV together as we ate dinner. Our latest craze is catching up on Season 1 of Heroes on DVD. My sister recommended this series, and now we can’t stop watching it! Laughing

Alas, after I ate dinner, I didn’t feel so well. I’d gotten up to use the bathroom and felt very shaky in the legs, and slightly nauseous. When the shaky legs start for me, it means I’m going to have VERY bad cramps Real Soon Now.

Not wanting to chance that pain, I went straight for the codeine. I only took one pill, and it was my second pill in about 7 hours time frame.

The codeine helped – the bleeding ramped up badly but I stayed calm and didn’t feel much pain.

And I think it was the second or third time I went to use the bathroom after taking the codeine, that’s when things turned bad. I guess I was so stoned on the codeine that I was surprised – caught off guard – to discover the gorefest when I wiped, and discovered too that I’d bled through my PJ bottoms. This set off a racing heart and thusly a panic attack. I laid on my back on the couch, on top of my heating pad, and tried to breathe. I opened my hips up instead of bunching up on myself (think lotus position, but laying down). But it was no use. Now I could feel the sharp pains through the drug haze, and my heart was beating fast.

I had my man do a stopwatch while I counted. My pulse was 83bpm and for me that’s high. I contemplated going to the hospital, but then burst into tears and had a breakdown over how nothing helps, and how I’ve tried 875243436523453 pills and nothing works, and how even surgery didn’t help. My man held me and petted my head and kissed my forehead and let me sob.

Hah, that did the trick insofar as the palpitations! After my breakdown, I let out a big ol sigh and said, “I think I feel better now”.

We took my pulse again and sure enough, it was down to 69bpm.

I had one more palpitation episode last night around midnight, and the pain got really bad again, and that’s when I took another Motrin instead of codeine. I’ve not had another codeine since then.

This morning, I called my GYN to report what happened on the codeine. Unfortunately, she’s not in today. So I left a message and called my other GYN – the one who’d performed the laparoscopy last year. Had to leave a msg there too.

One Response to “Medication reaction”

  1. I Will Not Suffer In Silence » Blog Archive » Trying out Vicoprofen

    […] so far has vague similarities to when I was taking Darvon back in November/December 2007 and Codeine Sulfate back in February, 2008; in the past two days I have experienced headaches, jaw pain, heart […]